Tylenol is still sold over the counter, but most of us know the damage to the liver that it can cause in large doses. Yet because it is sold over the counter, too many people each year discount the damage it can do. Long-term use of acetaminophen can cause liver damage just like a huge initial dose can. Therefore, you need to know the signs of liver damage.
The classic symptom of liver damage is jaundice. Jaundice is a yellowing of the skin and eyes due to the liver unable to process a substance called bilirubin. This substance can also cause darkening of bodily waste.
Another symptom is itching, and not just a simple itch. It’s usually an all-over bodily itching The skin will look normal but feel very itchy. Skin that is easily bruised is another symptom since the liver produces clotting substances that prevents this. Edema, water retention is another symptom.
However, what makes liver damage so insidious is that you can have a lot of damage without knowing it. Excessive fatigue and itching are common symptoms for a lot of things. But once liver damage reaches a certain point, it may be too late without a transplant.
If you are taking Tylenol, do not exceed the recommended dosage and do not take it for extended periods of time. If you believe that your liver has been damaged due to Tylenol, there may be possibilities for compensation. The law offices of John Foy & Associates can assist you in determining if you have a claim. Contact us today for a free consultation.